Electronic Journal of Probability

New Berry-Esseen bounds for non-linear functionals of Poisson random measures

Peter Eichelsbacher and Christoph Thäle

Full-text: Open access

Abstract

This paper deals with the quantitative normal approximation of non-linear functionals of Poisson random measures, where the quality is measured by the Kolmogorov distance. Combining Stein's method with the Malliavin calculus of variations on the Poisson space, we derive a bound, which is strictly smaller than what is available in the literature. This is applied to sequences of multiple integrals and sequences of Poisson functionals having a finite chaotic expansion. This leads to new Berry-Esseen bounds in a Poissonized version of de Jong's theorem for degenerate U-statistics. Moreover, geometric functionals of intersection processes of Poisson $k$-flats, random graph statistics of the Boolean model and non-linear functionals of Ornstein-Uhlenbeck-Lévy processes are considered.

Article information

Source
Electron. J. Probab. Volume 19 (2014), paper no. 102, 25 pp.

Dates
Accepted: 28 October 2014
First available in Project Euclid: 4 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1465065744

Digital Object Identifier
doi:10.1214/EJP.v19-3061

Mathematical Reviews number (MathSciNet)
MR3275854

Zentralblatt MATH identifier
1307.60066

Subjects
Primary: 60F05: Central limit and other weak theorems 60G57: Random measures 60G55: Point processes
Secondary: 60H05: Stochastic integrals 60H07: Stochastic calculus of variations and the Malliavin calculus 60D05: Geometric probability and stochastic geometry [See also 52A22, 53C65] 60G51: Processes with independent increments; Lévy processes

Keywords
Berry-Esseen bound central limit theorem de Jong's theorem flat processes Malliavin calculus multiple stochastic integral Ornstein-Uhlenbeck-L\'evy process Poisson process random graphs random measure Stein's method U-statistics

Rights
This work is licensed under a Creative Commons Attribution 3.0 License.

Citation

Eichelsbacher, Peter; Thäle, Christoph. New Berry-Esseen bounds for non-linear functionals of Poisson random measures. Electron. J. Probab. 19 (2014), paper no. 102, 25 pp. doi:10.1214/EJP.v19-3061. https://projecteuclid.org/euclid.ejp/1465065744.


Export citation

References

  • Baldi, P.; Kerkyacharian, G.; Marinucci, D.; Picard, D. Asymptotics for spherical needlets. Ann. Statist. 37 (2009), no. 3, 1150–1171.
  • Barndorff-Nielsen, Ole E.; Shephard, Neil. Non-Gaussian Ornstein-Uhlenbeck-based models and some of their uses in financial economics. J. R. Stat. Soc. Ser. B Stat. Methodol. 63 (2001), no. 2, 167–241.
  • Barndorff-Nielsen, Ole E.; Corcuera, José Manuel; Podolskij, Mark. Power variation for Gaussian processes with stationary increments. Stochastic Process. Appl. 119 (2009), no. 6, 1845–1865.
  • Barndorff-Nielsen, Ole E.; Corcuera, José Manuel; Podolskij, Mark; Woerner, Jeannette H. C. Bipower variation for Gaussian processes with stationary increments. J. Appl. Probab. 46 (2009), no. 1, 132–150.
  • Chen, L., Goldstein, L. and Shao, Q.-M.: Normal Approximation by Stein's Method, textitSpringer (2011).
  • Cinlar, Erhan. Probability and stochastics. Graduate Texts in Mathematics, 261. Springer, New York, 2011. xiv+557 pp. ISBN: 978-0-387-87858-4
  • De Blasi, Pierpaolo; Peccati, Giovanni; Prünster, Igor. Asymptotics for posterior hazards. Ann. Statist. 37 (2009), no. 4, 1906–1945.
  • Decreusefond, L.; Ferraz, E.; Randriambololona, H.; Vergne, A. Simplicial homology of random configurations. Adv. in Appl. Probab. 46 (2014), no. 2, 325–347.
  • Dynkin, E. B.; Mandelbaum, A. Symmetric statistics, Poisson point processes, and multiple Wiener integrals. Ann. Statist. 11 (1983), no. 3, 739–745.
  • de Jong, Peter. A central limit theorem for generalized quadratic forms. Probab. Theory Related Fields 75 (1987), no. 2, 261–277.
  • Lachièze-Rey, Raphaël; Peccati, Giovanni. Fine Gaussian fluctuations on the Poisson space, I: contractions, cumulants and geometric random graphs. Electron. J. Probab. 18 (2013), no. 32, 32 pp.
  • Lachiéze-Rey, Raphaël; Peccati, Giovanni. Fine Gaussian fluctuations on the Poisson space II: rescaled kernels, marked processes and geometric $U$-statistics. Stochastic Process. Appl. 123 (2013), no. 12, 4186–4218.
  • Last, Günter; Penrose, Mathew D. Poisson process Fock space representation, chaos expansion and covariance inequalities. Probab. Theory Related Fields 150 (2011), no. 3-4, 663–690.
  • Last, Günter; Penrose, Mathew D.; Schulte, Matthias; Thäle, Christoph. Moments and central limit theorems for some multivariate Poisson functionals. Adv. in Appl. Probab. 46 (2014), no. 2, 348–364.
  • Marinucci, Domenico; Peccati, Giovanni. Random fields on the sphere. Representation, limit theorems and cosmological applications. London Mathematical Society Lecture Note Series, 389. Cambridge University Press, Cambridge, 2011. xii+341 pp. ISBN: 978-0-521-17561-6
  • Nourdin, Ivan. Selected aspects of fractional Brownian motion. Bocconi & Springer Series, 4. Springer, Milan; Bocconi University Press, Milan, 2012. x+122 pp. ISBN: 978-88-470-2822-7; 978-88-470-2823-4
  • Nourdin, Ivan; Peccati, Giovanni. Stein's method on Wiener chaos. Probab. Theory Related Fields 145 (2009), no. 1-2, 75–118.
  • Nourdin, Ivan; Peccati, Giovanni. Universal Gaussian fluctuations of non-Hermitian matrix ensembles: from weak convergence to almost sure CLTs. ALEA Lat. Am. J. Probab. Math. Stat. 7 (2010), 341–375.
  • Nourdin, Ivan; Peccati, Giovanni. Normal approximations with Malliavin calculus. From Stein's method to universality. Cambridge Tracts in Mathematics, 192. Cambridge University Press, Cambridge, 2012. xiv+239 pp. ISBN: 978-1-107-01777-1
  • Nourdin, Ivan; Peccati, Giovanni; Reinert, Gesine. Invariance principles for homogeneous sums: universality of Gaussian Wiener chaos. Ann. Probab. 38 (2010), no. 5, 1947–1985.
  • Nualart, David; Peccati, Giovanni. Central limit theorems for sequences of multiple stochastic integrals. Ann. Probab. 33 (2005), no. 1, 177–193.
  • Nualart, David; Vives, Josep. Anticipative calculus for the Poisson process based on the Fock space. Séminaire de Probabilités, XXIV, 1988/89, 154–165, Lecture Notes in Math., 1426, Springer, Berlin, 1990.
  • Peccati, G.: The Chen-Stein method for Poisson functionals, ARXIV1112.5051 (2011).
  • Peccati, Giovanni; Prünster, Igor. Linear and quadratic functionals of random hazard rates: an asymptotic analysis. Ann. Appl. Probab. 18 (2008), no. 5, 1910–1943.
  • Peccati, G.; Solé, J. L.; Taqqu, M. S.; Utzet, F. Stein's method and normal approximation of Poisson functionals. Ann. Probab. 38 (2010), no. 2, 443–478.
  • Peccati, Giovanni; Taqqu, Murad S. Central limit theorems for double Poisson integrals. Bernoulli 14 (2008), no. 3, 791–821.
  • Peccati, Giovanni; Taqqu, Murad S. Wiener chaos: moments, cumulants and diagrams. A survey with computer implementation. Supplementary material available online. Bocconi & Springer Series, 1. Springer, Milan; Bocconi University Press, Milan, 2011. xiv+274 pp. ISBN: 978-88-470-1678-1
  • Peccati, Giovanni; Thäle, Christoph. Gamma limits and $U$-statistics on the Poisson space. ALEA Lat. Am. J. Probab. Math. Stat. 10 (2013), no. 1, 525–560.
  • Peccati, Giovanni; Zheng, Cengbo. Multi-dimensional Gaussian fluctuations on the Poisson space. Electron. J. Probab. 15 (2010), no. 48, 1487–1527.
  • Peccati, Giovanni; Zheng, Cengbo. Universal Gaussian fluctuations on the discrete Poisson chaos. Bernoulli 20 (2014), no. 2, 697–715.
  • Penrose, Mathew. Random geometric graphs. Oxford Studies in Probability, 5. Oxford University Press, Oxford, 2003. xiv+330 pp. ISBN: 0-19-850626-0
  • Penrose, Mathew D.; Yukich, J. E. Normal approximation in geometric probability. Stein's method and applications, 37–58, Lect. Notes Ser. Inst. Math. Sci. Natl. Univ. Singap., 5, Singapore Univ. Press, Singapore, 2005.
  • Privault, Nicolas. Stochastic analysis in discrete and continuous settings with normal martingales. Lecture Notes in Mathematics, 1982. Springer-Verlag, Berlin, 2009. x+310 pp. ISBN: 978-3-642-02379-8
  • Reitzner, Matthias; Schulte, Matthias. Central limit theorems for $U$-statistics of Poisson point processes. Ann. Probab. 41 (2013), no. 6, 3879–3909.
  • Schneider, Rolf; Weil, Wolfgang. Stochastic and integral geometry. Probability and its Applications (New York). Springer-Verlag, Berlin, 2008. xii+693 pp. ISBN: 978-3-540-78858-4
  • Schulte, M.: Normal approximation of Poisson functionals in Kolmogorov distance, to appear in J. Theor. Probab. (2014).
  • Schulte, Matthias; Thäle, Christoph. The scaling limit of Poisson-driven order statistics with applications in geometric probability. Stochastic Process. Appl. 122 (2012), no. 12, 4096–4120.
  • Schulte, Matthias; Thäle, Christoph. Distances between Poisson $k$-flats. Methodol. Comput. Appl. Probab. 16 (2014), no. 2, 311–329.